Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 10, NWS Pueblo, CO

July 1, 2022Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 1, 2022, 4:39 PM MDT for Las Animas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2022, 4:39 PM MDT (22:39 UTC)
Expired
Jul 1, 2022, 7:45 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WGUS55 KPUB 012239
FFWPUB
COC071-020145-
/O.NEW.KPUB.FF.W.0010.220701T2239Z-220702T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
439 PM MDT Fri Jul 1 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southeastern Las Animas County in southeastern Colorado...

* Until 745 PM MDT.

* At 439 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Branson and Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3700 10432 3721 10408 3719 10345 3700 10333

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Hodanish
1 follow-up statement
174 
WGUS75 KPUB 012343
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
543 PM MDT Fri Jul 1 2022

COC071-020145-
/O.CON.KPUB.FF.W.0010.000000T0000Z-220702T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Las Animas CO-
543 PM MDT Fri Jul 1 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS 
EVENING FOR SOUTHEASTERN LAS ANIMAS COUNTY...

At 543 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2.5 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams.

Some locations that will experience flash flooding include...
  Branson and Trinchera, and mainly rural areas of SE Las Animas 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3700 10432 3721 10408 3719 10345 3700 10333

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Hodanish

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:27 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 1, 3:27 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
327 PM MDT Fri Jul 1 2022

.SHORT TERM...(This evening through Saturday)
Issued at 227 PM MDT Fri Jul 1 2022

Key Messages:

1) Thunderstorms shift from the mountains to the plains this
evening, heavy rain/flash flooding and severe wx all possible.

2) Another round of thunderstorms expected Saturday, though heavy
rainfall threat may stay mainly over the higher terrain.

Thunderstorms were widespread over the mountains at mid-afternoon,
with some activity already into the I-25 corridor as of 21z. Have
seen a few, severe hail producing supercells over the higher
terrain so far, though weak 0-6km shear (25-35 kts) has kept most
stronger storms rather short-lived. Have also seen some pockets of
heavy rainfall, with localized flooding/rockslides along Highway
285 over Poncha Pass. Convection today is being forced by well
defined short wave lifting northeastward through the 4 corners,
while mid-level moist plume and low level upslope flow provide
plentiful moisture and instability. For this evening, activity
shifts eastward onto the plains, with most CAMs suggesting
activity makes it to the KS border by midnight. Again, a brief
severe storm east of I-25 is possible, and pockets of heavy rain
and flash flooding will accompany the stronger storms as well.
Activity diminishes after midnight, though some showers/sprinkles
will likely linger into Saturday morning on the plains.

On Saturday, low and mid level moisture remain in place, though
upper forcing may be weaker with lack of a well defined short wave
over the area. Expect fairly widespread convection over the
mountains once again, with heavy rainfall threat continuing. Storm
coverage from I-25 eastward a little more questionable, though
steering currents have enough wly component while weak low level
upslope flow persists, suggesting at least scattered convection
makes it onto the plains, especially late in the afternoon. Max
temps Saturday likely to drift upward a few degf, especially
plains where clouds/storms will likely arrive fairly late.

.LONG TERM...(Saturday night through Friday)
Issued at 227 PM MDT Fri Jul 1 2022

Key messages:

1) On Sunday, scattered PM thunderstorms will develop over the
mountains with some of them moving over the plains during the
evening. Some storms could become strong over the mountains with
flash flooding.

2) Scattered PM thunderstorms over the mountains and isolated storms
over the plains will be possible on Monday, mainly I-25 corridor.
Better chance of PM storms over plains on Tuesday through Thursday.
PM storms will be more confined to the mountains next Friday.

Detailed discussion:

Saturday night through Sunday...

Scattered to numerous thunderstorms which have formed over the
mountains during the afternoon on Saturday will be moving out over
the plains during the evening, especially over the southern areas of
the CWA. CAMs are displaying more widely scattered areas of
convection south of the US-50 continuing to move of towards the ENE
and over the eastern plains later in the evening, and also over the
Palmer Divide. There looks to also be an area of higher CAPE for
both areas (of anywhere between 1000 to 1600 J/kg for the eastern
plains and 800-1000 J/kg for the Palmer Divide) which will help to
sustain any convection moving over these areas of the CWA. Bulk
shear is not great, but there will be some higher values between 30
to 35 kts over the northern areas of the CWA Higher areas of CAPE
over the mountains may also keep thunderstorm initiation going into
the late evening hours and possibly after midnight and into early
Sunday morning. Clearing skies will take place after about this
time, with temperatures falling into the upper 50s to mid 60s over
the plains and generally in the 40s to low 50s for high country, and
upper 30s for the fourteeners.

On Sunday, as the ridge will continue to undergo more amplification
and the monsoonal moisture plume remains nearly in place with a
slight shift back towards the northwest, thunderstorms will again
impact most of the mountainous areas of the CWA with orographic
lifting as the forcing mechanism. With the southwesterly mid level
flow in place, some of the storms will make it off the mountains and
move out into the plains. There will be juicier air over the eastern
plains, so some of the longer-lived storms that make it all the way
into this more unstable environment will have the potential of
becoming severe. Given the sounding profiles with higher LCLs, and
likelihood of higher level updraft development, higher confidence is
that stronger outflows will produce gusty winds possibly in excess
of 60 mph if storms do become severe. There will also be the
possibility of hail of 1 inch or greater if cores become more
elevated above -20C. The higher values of DCAPE will remain more
confined over the southeastern plains, although this area will also
be lacking mid-level moisture, although if a cell does form near the
CO/OK border in Baca County, it will have a greater potential of
producing severe outflow winds. Moreover, relatively higher CAPE
values over the Sangre de Cristo Mountains of around 1500 J/kg and
Rampart Range of nearly 2000 J/kg a little later in the evening will
provide a good chance of developing thunderstorms that could also be
on the stronger side, or perhaps even severe. The southern Sangre de
Cristo Mountains will be another area worth watching due to the
higher CAPE and weak shear over the area. This could allow for
storms to become nearly stationary, which could produce brief
periods of torrential rainfall with possible flash flooding,
especially over burn scars, with the Spring scar in particular that
will be the most at risk.

Monday...

On Monday, the monsoonal moisture plume is going to begin to shift a
little more to the west and north as the ridge further strengthens.
This will allow for afternoon and evening thunderstorm activity to
be more confined to the mountainous areas of the CWA. There could be
some thunderstorms moving off the mountains and over the adjacent
plains by later in the afternoon, although given the mid-level flow
being more from the SSW, this should not allow for thunderstorms to
move much further east than the I-25 corridor. Most of the
convection with the highest precipitable water looks to remain over
the Continental Divide. Although, given the favorable most unstable
CAPE of around 1400 J/kg and steep mid level lapse rates around
8C/km, stronger storms with high rainfall rates over the Sangre de
Cristo Mountains may occur and keep the risk of flash flooding in
place for the burn scars. Instability does appear to be weaker over
the eastern plains, therefore if any storms do make it east of the I-
25 corridor, it is more likely that they will fall apart and
dissipate.

Tuesday through Friday...

Ensembles and deterministic models alike are in close agreement that
the long wave trough over the northwestern CONUS will remain nearly
stationary and keep the ridge over central CONUS throughout this
period in the forecast. As the ridge overhead begins to flatten
slightly, along with weak perturbations moving through in the
longwave troughing upstream, the monsoonal moisture plume will shift
back to being more over southeast Colorado, which will provide more
widely scattered to numerous PM thunderstorms to develop over most
areas of the CWA for Tuesday through Thursday. There will be a weak
cool front moving through late afternoon on Tuesday, with winds
shifting to a northeasterly-easterly direction over the plains,
which will allow for a slight cooldown on Wednesday through
Thursday. By Friday, as the ridge begins to build back again over
the region and the upper level high over Texas begins to slightly
retrograde back to the west, the moisture plume will also shift back
to the west with a more north to south orientation of the ridge axis
and keep any thunderstorm initiation confined to the mountains with
a more northward mid-level flow. There will continue to be possible
flash flooding concerns over the burn scars due to weaker mid level
shear throughout the week. Temperatures on Friday will also be much
warmer under the strengthening ridge with 600 dm heights over
western Colorado showing up on the ECMWF at the 500mb level.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 227 PM MDT Fri Jul 1 2022

All TAF stations, KALS, KCOS and KPUB, will have VFR conditions
through the end of the forecast period. Winds at all TAF stations
will start out gusty out of a westerly direction, but will become
light after 03Z.  The next round of convective storms will commence
after 21Z tomorrow afternoon which can produce wind gusts,
torrential rains and small hail.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...STEWARD
AVIATION...RISER
Hazardous weather outlook, Jul 1, 11:40 AM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Fri Jul 1 2022

COZ058>089-093>099-021745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Fri Jul 1 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop over the
mountains early this afternoon, then spread into the adjacent
plains from mid-afternoon into this evening. The main risk with
thunderstorms today will be locally heavy rainfall, lightning,
small hail and wind gusts up to 45 mph. There will be an elevated
risk for flash flooding on burn scars today should they be
impacted by a stronger storm.

As storms move into the southeast plains, a few strong to severe
thunderstorms will be possible between 2 PM and 10 PM.  Hail around
1 inch in diameter, and wind gusts around 60 mph will be possible
with these stronger storms, especially across Crowley, Kiowa, Otero,
Bent, Prowers, Eastern Las Animas and Baca counties. While the
stronger storms will push eastward into Kansas after 10 PM, isolated
to scattered showers and thunderstorms may persist into the
overnight hours, especially over the mountains and near the Kansas
border.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous rain showers and thunderstorms are likely
Saturday through Monday, with the best coverage over the higher
terrain. The primary storm risks will be locally heavy rainfall,
which could produce flash flooding, especially on area burn scars.
Lightning and small hail will also be possible with the stronger
storms.

Afternoon and evening thunderstorms will gradually become more
isolated to widely scattered Tuesday through Thursday, with the
highest coverage remaining over the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, Jul 1, 3:41 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
341 PM MDT Fri Jul 1 2022

COZ086-012230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
341 PM MDT Fri Jul 1 2022

...A strong thunderstorm will impact portions of central Pueblo
County through 430 PM MDT...

At 341 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Salt Creek, or 15 miles south of Pueblo, moving north
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo, Avondale, Salt Creek, Blende and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3799 10450 3802 10467 3833 10460 3829 10428
      3809 10441
TIME...MOT...LOC 2141Z 201DEG 17KT 3805 10460

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Steward/Cohen
Special weather statement, Jul 1, 3:56 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Fri Jul 1 2022

COZ081-012230-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
356 PM MDT Fri Jul 1 2022

...A strong thunderstorm will impact portions of southwestern Teller
County through 430 PM MDT...

At 355 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cripple Creek, or 25 miles west of Colorado Springs, moving east at
20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cripple Creek and Victor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3872 10532 3880 10532 3880 10510 3868 10514
TIME...MOT...LOC 2155Z 268DEG 19KT 3876 10528

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Cohen
Special weather statement, Jul 1, 3:57 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Fri Jul 1 2022

COZ088-094-012245-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
357 PM MDT Fri Jul 1 2022

...Strong thunderstorms will impact portions of southeastern Las
Animas County through 445 PM MDT...

At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Trinchera to near Branson.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Branson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 10414 3735 10363 3700 10342 3699 10394
TIME...MOT...LOC 2157Z 209DEG 35KT 3721 10406 3703 10379

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cohen
Local storm report, Jul 1, 4:18 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT FRI JUL 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HEAVY RAIN       5 NNE SPANISH PEAKS     37.45N 104.92W
07/01/2022  M1.59 INCH       HUERFANO           CO   TRAINED SPOTTER

            RAIN TOTAL IS FROM THE PREVIOUS 48 HOURS.

&&

MG
Special weather statement, Jul 1, 4:19 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT Fri Jul 1 2022

COZ088-093-094-012300-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
419 PM MDT Fri Jul 1 2022

...A strong thunderstorm will impact portions of southwestern Otero
and central Las Animas Counties through 500 PM MDT...

At 417 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Tyrone, over central Las Animas County, with
individual cells moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyrone, Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3736 10423 3748 10436 3772 10416 3761 10340
      3745 10362 3736 10384 3731 10409
TIME...MOT...LOC 2217Z 223DEG 18KT 3748 10416

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Steward/Cohen
Special weather statement, Jul 1, 4:34 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
434 PM MDT Fri Jul 1 2022

COZ085-012300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
434 PM MDT Fri Jul 1 2022

...A strong thunderstorm will impact portions of southeastern El Paso
County through 500 PM MDT...

At 433 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Hanover, or 27 miles northeast
of Pueblo, moving east at 10 mph.

HAZARD...Landspouts possible, wind gusts up to 50 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of southeastern El
Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3856 10441 3865 10441 3868 10426 3854 10424
TIME...MOT...LOC 2233Z 263DEG 9KT 3861 10434

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Steward/Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:34 PM MDTSpecial Weather StatementPUBHuerfano26 min
Jun 30, 6:57 PM MDTSevere Thunderstorm WarningPUBBent, Prowers56 min
Jun 30, 7:23 PM MDTSpecial Weather StatementPUBBaca67 min
Jun 30, 8:07 PM MDTSpecial Weather StatementPUBProwers8 min
Jul 1, 11:40 AM MDTSpecial Weather StatementPUBConejos35 min
Jul 1, 12:13 PM MDTFlash Flood WarningPUBChaffee3 hr
Jul 1, 12:16 PM MDTSpecial Weather StatementPUBConejos29 min
Jul 1, 12:36 PM MDTSpecial Weather StatementPUBConejos54 min
Jul 1, 1:11 PM MDTSpecial Weather StatementPUBFremont34 min
Jul 1, 1:17 PM MDTSevere Thunderstorm WarningPUBConejos32 min
Jul 1, 1:18 PM MDTFlash Flood WarningPUBFremont2 hr
Jul 1, 1:53 PM MDTSpecial Weather StatementPUBHuerfano22 min
Jul 1, 2:03 PM MDTSevere Thunderstorm WarningPUBLas Animas42 min
Jul 1, 2:08 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 1, 2:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jul 1, 2:24 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 1, 2:33 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 1, 2:38 PM MDTSpecial Weather StatementPUBLas Animas37 min
Jul 1, 2:54 PM MDTSpecial Weather StatementPUBLas Animas51 min
Jul 1, 2:59 PM MDTSpecial Weather StatementPUBPueblo61 min
Jul 1, 3:30 PM MDTSpecial Weather StatementPUBPueblo45 min
Jul 1, 3:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jul 1, 3:41 PM MDTSpecial Weather StatementPUBPueblo49 min
Jul 1, 3:56 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 1, 3:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
Jul 1, 4:19 PM MDTSpecial Weather StatementPUBLas Animas41 min
Jul 1, 4:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 1, 4:41 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano80 min
Jul 1, 4:45 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.